Help! I’m having problems with irritation from Renova/tretinoin.
So here are some things to think about. When you started getting irritation from the tretinoin, had you been given a different strength (like a 0.05% versus a 0.025%) or a different generic which might have different ingredients in the base? You might be irritated by something different in the base cream. Did you add any other products which might increase the irritation from the tretinoin like hydroxy acids either in wash or lotion form, some vitamin C preparations, more drying cleansers? Are you doing manual exfoliation more like scrubs, Clarisonic, etc? That would increase the irritation. You get the idea.
If the answer to all these is no, before you give up on it, you might want to consult with your doctor and go back to the Renova (it really does have a nice emollient base). There is also a new prescription version with an ointment base Refissa which would be worth a try if you don’t have acne.